First, I had a bump on one of my outer labia. It was a flesh colored bump and didn't really hurt. It was going away and I just figured it was some sort of pimple... then it suddenly got angry and red and hurt. I went to Planned Parenthood on 4/26, they took a look and did some tests. Negative for chlamydia and gonorrhea and (massive sigh of relief) herpes, and they said it didn't look like herpes in the first place. They said it was likely an irritated hair follicle, and to leave it be and not shave for a while.
Well, I also had a yeast infection (I'd suspected as much), and they gave me Fluconazole, which I took on 4/26 and 4/29 as instructed. Things started getting better... then went downhill.
First, things started feeling like a yeast infection after a few days after the second pill. Raw, chapped, burning. It sucked. I put a probiotic on the area that was offending the most, and it calmed right down. I was hopeful things were starting to look up.
Then I got another spot on my other labia that was really sensitive. It wasn't a bump, and just looks like a light spot when I look in the mirror. But I couldn't really see it, because my pubic hair hadn't been shaved in about a month. I also had plans with a fellow that I was planning on having sex with, so I decided to shave. Obviously this was a terrible mistake and everything was pain and burning for a day or two, and I had to cancel my plans because I was absolutely miserable and didn't want to do anything but lie in bed.
I made an appointment with Planned Parenthood on this past Tuesday, 5/7. The woman took a look and said that the irritation looked like it was from shaving and to use hydrocortisone on that. She also said that while it didn't look like I had a yeast infection, I should use the over the counter stuff if I was having those burning feelings. She also said the sensitive spot didn't look like anything, she said the (now receding) original bump didn't look like any STD, and I was good to go.
I got some hydrocortisone and that made the shaving irritation better, and I started using a miconazole-3 kit. Things were finally starting to feel better, and by yesterday afternoon I was feeling about back to normal.
And then last night it all went to shit. I thought I'd be lucky enough to miss my period this month (trying to do that with my birth control; I've got finals AND I'm moving in the next week, so having my period is a terrible idea), but it decided to show up. And EVERYTHING went downhill from there. The past few months I'd been feeling yeast infection-y symptoms during and right after my period, so I'm thinking it's causing part of the problem. At the very least, it's caused the problem now. I was pissed and took two birth control pills last night (I'd missed a day between the end of the old pack and starting the new one anyways) and decided to temporarily switch the timing to the afternoon starting today to try and get my period to go away. KNOCK ON WOOD, it seems to have worked, and I am praying to the uterine gods that it's going to stay away. But the damage seems to have been done, and my labia feel raw, chapped, and burn again.
Last night I took the last miconazole-3 suppository. Up until my period started, it seemed to be working. Should I get another kit and just do it for another 3 days?
I'm really getting desperate here, guys. I'm so tired of feeling like my vagina wants me to be miserable. I just want to not have burning and pain when I walk because my labia touch when I do. And I really just want to be able to have sex. I'm under a lot of stress right now (end of school/finals, plus moving) which obviously isn't helping, but this is just making the stress worse. I'm also feeling really gross about myself and I hate that. I know that this isn't my fault (well, hopefully it isn't) and it's really common, but it won't go away and just when I think I'm okay it comes back and I feel dirty.
So please, tell me what I should do about this yeast beast that doesn't seem to want to go away. And maybe some advice to help me calm down and feel less gross about myself?
Any help is much appreciated.